Most Read Articles
4 days ago
The use of capsule endoscopy (CE) appears to be effective in the diagnosis of iron deficiency anaemia (IDA), yielding a 33.9-percent yield in this study, with 65.8 percent of patients undergoing further workup and 12.7 percent requiring therapeutic intervention.
Tristan Manalac, 3 days ago
Minimally invasive pancreatectomy (MIP) offers a feasible alternative to open pancreatectomy (OP) for the treatment of pancreatic neuroendocrine neoplasms (PNEN), according to a recent Singapore study has found.
Dr. Wong Soon Tee, 17 hours ago
Acne is a common skin problem seen in primary care. Dr Wong Soon Tee of Assurance Skin Clinic at Mt Elizabeth Novena Hospital, Singapore shares his insights with Pearl Toh on how to manage acne in the primary care setting.
Yesterday
The perception that proton pump inhibitors (PPIs) cause multiple serious adverse effects (AEs) is supported by many internists, who then recommend treatment cessation even in patients at high risk for upper gastrointestinal bleeding (UGIB), reveals a study.

High-dose MTX as CNS prophylaxis safe, feasible in non-Hodgkin lymphoma patients

20 May 2020

An ambulatory high-dose methotrexate (MTX) regimen administered as central nervous system (CNS) prophylaxis in patients with non-Hodgkin lymphoma appears to be safe and feasible, a study has shown.

This single-centre prospective observational study was conducted within a tertiary hospital where all patients were treated with systemic high-dose MTX (3.5 g/m2). The investigators instructed patients to keep an adequate ambulatory oral hydration and alkalinization to monitor urine pH and to adjust bicarbonate according to treatment protocol. High-dose MTX was infused over 4 hours.

Urine pH was examined prior to high-dose MTX administration. A sodium bicarbonate bolus was given for any value <7. Leucovorin was initiated at a standard dose 24 hours after high-dose MTX. Serum concentrations of MTX were monitored daily from 24 hours after administration until clearance (level ≤ 0.1 µmol/L).

Eighteen patients received a total of 49 ambulatory high-dose MTX course from January 2016 to June 2018, with no dose reduction required subsequently. The planned three doses in an outpatient basis was successfully completed, except for four patients, one of them due to pneumonitis.

Urinary pH >7 was achieved in 35 cycles (79.5 percent) prior to MTX infusion. MTX clearance was achieved by 72 hours in 35 courses (71.4 percent) and by 96 hours in 100 percent of courses.

Neutropaenia and thrombocytopaenia grades III and IV were seen in four cycles (8.16 percent) and two cycles (4.08 percent), respectively. Moreover, nearly 20.40 percent correlated with stomatitis, 14.20 percent with vomiting, 10.20 percent with asthenia, 8.16 percent with diarrhoea and 6.12 percent with renal toxicity.

“Ambulatory administration of high-dose methotrexate as central nervous system prophylaxis is safe and feasible following the described approach, allowing us to optimize healthcare resources,” the investigators said.

Digital Edition
Asia's trusted medical magazine for healthcare professionals. Get your MIMS Doctor - Malaysia digital copy today!
Sign In To Download
Editor's Recommendations
Most Read Articles
4 days ago
The use of capsule endoscopy (CE) appears to be effective in the diagnosis of iron deficiency anaemia (IDA), yielding a 33.9-percent yield in this study, with 65.8 percent of patients undergoing further workup and 12.7 percent requiring therapeutic intervention.
Tristan Manalac, 3 days ago
Minimally invasive pancreatectomy (MIP) offers a feasible alternative to open pancreatectomy (OP) for the treatment of pancreatic neuroendocrine neoplasms (PNEN), according to a recent Singapore study has found.
Dr. Wong Soon Tee, 17 hours ago
Acne is a common skin problem seen in primary care. Dr Wong Soon Tee of Assurance Skin Clinic at Mt Elizabeth Novena Hospital, Singapore shares his insights with Pearl Toh on how to manage acne in the primary care setting.
Yesterday
The perception that proton pump inhibitors (PPIs) cause multiple serious adverse effects (AEs) is supported by many internists, who then recommend treatment cessation even in patients at high risk for upper gastrointestinal bleeding (UGIB), reveals a study.